EconPapers    
Economics at your fingertips  
 

Necessary and sufficient conditions for stochastic dominance

R Kaas and Marc Goovaerts

No 293089, University of Amsterdam, Actuarial Science and Econometrics Archive from University of Amsterdam, Faculty of Economics and Business

Abstract: The mathematical concept of stochastic dominance was introduced to describe preference of one random gain over another. We show that for bounded gains apart from the mathematical definition there is a more natural interpretation: one gain dominates another if the expected values of a class of non-decreasing functions are larger. This class of functions includes all natural utility functions. Some special choices give the necessary conditions for stochastic dominance derived by W.H. Jean (1980, 1984). We also provide some easy to check sufficient conditions for stochastic dominance. It is argued that if the difference of the densities of two gains has n-1 sign changes and certain moment relations are satisfied, one dominates the other stochastically for order n .

Keywords: Research; Methods/Statistical; Methods (search for similar items in EconPapers)
Pages: 12
Date: 2019-09-26
New Economics Papers: this item is included in nep-mic and nep-upt
References: Add references at CitEc
Citations:

Downloads: (external link)
https://ageconsearch.umn.edu/record/293089/files/amsterdam059.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ags:amstas:293089

DOI: 10.22004/ag.econ.293089

Access Statistics for this paper

More papers in University of Amsterdam, Actuarial Science and Econometrics Archive from University of Amsterdam, Faculty of Economics and Business Contact information at EDIRC.
Bibliographic data for series maintained by AgEcon Search ().

 
Page updated 2025-04-03
Handle: RePEc:ags:amstas:293089